Illinois, 2005

Drought in Illinois, September 1 to 30, 2005

September 1 to 30, 2005 · NWS LSX · 10 events in 10 counties and zones

The drought continued to ease across much of the area. Drought conditions were lifted for counties generally south of Interstate 70 but remained for counties to the north.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

The drought continued to ease across much of the area. Drought conditions were lifted for counties generally south of Interstate 70 but remained for counties to the north. A few counties in west central Illinois D1 (moderate) status, while the rest of the counties listed were lowered to D0 (abnormally dry) status.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 31, 3:04 PM CST, 8 hours 56 minutes earlier.

Area forecast discussion, Aug 31, 3:04 PM CST, 8 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
404 PM CDT WED AUG 31 2005

.DISCUSSION...
CDFNT NOW ENTERING NWRN MO WL PROVIDE THE NXT CHC FOR PCPN AS IT
MOVS THRU THE FA TNGT/THURS. INSTABILITY PARAMETERS ARE
RESPECTABLE ALG/JUST AHD OF FNT WITH KI/S ARND 30 AND LI/S ARND
-7. PWATS WERE INITIALIZED RSNBLY WELL BY MDLS AT 12Z WITH PWATS
ARND 1.75 IN FNTL ZONE. THING LACKING IS GOING TO BE
FORCING...WITH FNTL LLVL LIFT DECR AS FNT PENETRATES DEEPER INTO
MO. SOME WAA/THTA-E ADVCTN AT H850 OUT AHD OF FNT...BUT NOT VERY
WELL IN-PHASE. OVERALL...HV KEPT THE GOING FCST AT SLGT CHC FOR
TSTMS TNGT/THURS AS FNT MOVS THRU.

OTRW...HI PRES WL BLD INTO RGN AND RMN THERE THRU ERY NXT WEEK
BFR IT SLIDES OFF TO THE E INITIATING A SLY FLOW AHD OF THE NXT
CDFNT TO APPCH...NOT UNTIL MIDDLE OF NXT WEEK. HV DRY FCST GOING
AFT THURS.

MOS TEMPS ACCEPTED THRU THE NXT FEW DAYS AS THEY ARE ALL SIMILAR
AND REFLECT WELL PAST CONDS...WHERE PERSISTENCE FCST OVER THE NXT
SVRL DAYS SHUD DO VERY WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        67  86  64  87 /  20  10   0   0
QUINCY          64  83  58  85 /  20  10   0   0
COLUMBIA        64  85  58  86 /  20  10  10  10
JEFFERSON CITY  64  85  58  86 /  20  10  10  10
SALEM           63  85  58  85 /  20  20   0   0
FARMINGTON      62  86  57  85 /  20  20  10   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

TES
Hazardous weather outlook, Aug 31, 2:56 PM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
356 PM CDT WED AUG 31 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
356 PM CDT WED AUG 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AS A COLD FRONT
MOVES ACROSS MISSOURI AND ILLINOIS. THESE STORMS ARE NOT EXPECTED
TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BECHTOLD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 drought. Local standard time, as filed.

Drought, Adams

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Adams forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.988, -91.188 (the zone’s center; the record gives no point)

Drought, Bond

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Bond forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.887, -89.436 (the zone’s center; the record gives no point)

Drought, Brown

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Brown forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.962, -90.750 (the zone’s center; the record gives no point)

Drought, Calhoun

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.169, -90.667 (the zone’s center; the record gives no point)

Drought, Fayette

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Fayette forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.000, -89.024 (the zone’s center; the record gives no point)

Drought, Greene

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Greene forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.356, -90.390 (the zone’s center; the record gives no point)

Drought, Jersey

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Jersey forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.086, -90.357 (the zone’s center; the record gives no point)

Drought, Macoupin

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Macoupin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.261, -89.924 (the zone’s center; the record gives no point)

Drought, Montgomery

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.231, -89.479 (the zone’s center; the record gives no point)

Drought, Pike

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Pike forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.623, -90.886 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476219, 5476220, 5476221, 5476222, 5476223, 5476224, 5476225, 5476226, 5476227, 5476228.